MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC AXIUS BLOWER MISTER; LAVAGE, JET

MAQUET CARDIOVASCULAR LLC AXIUS BLOWER MISTER; LAVAGE, JET
Model Number C-CB.-1000
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The hospital reported that during a coronary artery bypass procedure, blower mister was used on the anastomosis site, blood was removed to secure a field of vision.However, the blood was not removed and co2 was not discharged.This product was determined to be defective.The surgery was delayed in order to remove the problematic product and use the new product again.A new device was used to perform the procedure with no problems.No patient harm or injury reported.
 
Additional Manufacturer Narrative
E1 event site address exceeded character limitations: (b)(6).Tw id# (b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Additional Manufacturer Narrative
(b)(4).Updated sections: b4,d9,g3,g6,h2,h3,h6,h11.Corrected section: d4-udi#.The device was returned to the factory for evaluation on 10/14/2024.An investigation was conducted on 01/07/2025.A visual inspection was conducted.Signs of clinical use and no evidence of blood was observed.There were no visual defects observed on the intact blower mister.The flow volume controller was inspected and was observed to have no visual or physical defects.The controller was able to be rolled with no physical difficulties.The spike chamber was returned filled with saline.A functional test was performed.Reference braided tubing was connected to a regulated source of co2, not exceeding 50 psi (344 kpa).The flow was adjusted to 5 l/min (0.08 l/s).Co2 gas was able to flow through the iv tubing and was visibly and audibly observed coming out of the atraumatic tip.The iv spike was connected to a bag of saline through the iv luer lock connection.The bag was placed in a pressure cuff and inflated to approximately 150 mmhg (20kpa).The pinch clamp was opened and saline flow was adjusted to 1¿5 (ml/min) using the roller clamp on the iv tubing.Saline was observed to come out of the atraumatic tip with normal flow and no blockages.The irrigation mist was observed to flow out of the tip as expected.Based on the returned condition of the device as well as the evaluation results, the reported failure "improper flow or infusion" was not confirmed.The lot # 96255711 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.
 
Event or Problem Description
N/a.

Brand Name
AXIUS BLOWER MISTER
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key20190724
Report Number2242352-2024-01028
Device Sequence Number8249633
Product Code FQH
UDI-Device Identifier00607567700741
UDI-Public(01)00607567700741(10)96255756(17)251130
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberC-CB.-1000
Device Catalogue NumberC-CB.-1000
Device Lot Number96255756
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown